Alert archive / California / Frost Advisories in 2021
Frost Advisory 11, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Oct 10, 2021, 8:54 PM PDT for Siskiyou County, California. It took effect at Oct 11, 2021, 2:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2021, 8:54 PM PDT (03:54 UTC)
- In effect from
- Oct 11, 2021, 2:00 AM PDT
- Expired
- Oct 11, 2021, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 3.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594 WWUS76 KMFR 110354 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 854 PM PDT Sun Oct 10 2021 CAZ080-112200- /O.NEW.KMFR.FR.Y.0011.211011T0900Z-211011T1600Z/ /O.CON.KMFR.FZ.A.0007.211012T0800Z-211012T1600Z/ Western Siskiyou County- Including the cities of Callahan, Etna, Fort Jones, Greenview, Happy Camp, and Scott Bar 854 PM PDT Sun Oct 10 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 32 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 21 possible. * WHERE...For the Frost Advisory, Scott Valley including Etna and Fort Jones. For the Freeze Watch, Scott and Klamath River Valleys. * WHEN...For the Frost Advisory, from 2 AM to 9 AM PDT Monday. For the Freeze Watch, from late Monday night through Tuesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Temperatures will trend colder Tuesday morning compared to Monday morning. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ081-082-112200- /O.CON.KMFR.FZ.A.0007.211012T0800Z-211012T1600Z/ Central Siskiyou County-South Central Siskiyou County- Including the cities of Hilt, Weed, Yreka, Dunsmuir, McCloud, and Mount Shasta 854 PM PDT Sun Oct 10 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...Freezing temperatures ranging from the mid 20s to 32 degrees possible. * WHERE...Valleys across western Siskiyou County, central Siskiyou County and south-central Siskiyou County. This includes the Shasta Valley and areas near Mount Shasta and Dunsmuir. * WHEN...From late Monday night through Tuesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ORZ023-024-026-112200- /O.CON.KMFR.FZ.A.0007.211012T0900Z-211012T1600Z/ Central Douglas County-Eastern Curry County and Josephine County- Jackson County- Including the cities of Glendale, Cave Junction, Medford, and Ashland 854 PM PDT Sun Oct 10 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...Temperatures in the upper 20s to low 30s are possible. * WHERE...South-central Douglas County, far eastern Curry County, Josephine County and Jackson County. This includes the Illinois, Applegate, and Rogue Valleys as well as southern portions of the Umpqua Basin near Tiller, Azalea and Glendale. * WHEN...From late Monday night through Tuesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Visit us at https://www.weather.gov/Medford
2 follow-up statements
721 WWUS76 KMFR 110558 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1058 PM PDT Sun Oct 10 2021 CAZ081-112200- /O.NEW.KMFR.WI.Y.0021.211011T2000Z-211012T0400Z/ /O.CON.KMFR.FZ.A.0007.211012T0800Z-211012T1600Z/ Central Siskiyou County- Including the cities of Hilt, Weed, and Yreka 1058 PM PDT Sun Oct 10 2021 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...For the Wind Advisory, north winds 20 to 30 mph with gusts up to 45 mph expected. For the Freeze Watch, sub- freezing temperatures as low as 23 possible. * WHERE...Shasta Valley including Interstate 5 near Yreka and Weed. * WHEN...For the Wind Advisory, from 1 PM to 9 PM PDT Monday. For the Freeze Watch, from late Monday night through Tuesday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...With leaves still on some deciduous trees, tree branches are more susceptible to damage in this early season wind event. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ084-085-ORZ029>031-112200- /O.NEW.KMFR.WI.Y.0021.211011T2000Z-211012T0400Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Dorris, Newell, Tulelake, Altamont, Klamath Falls, Beatty, Bly, Sprague River, Adel, Lakeview, and Valley Falls 1058 PM PDT Sun Oct 10 2021 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM PDT MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In California, Northeast Siskiyou and Northwest Modoc Counties and Modoc County including Dorris, Tulelake, Tionesta, and Davis Creek. In Oregon, Klamath Basin, Northern and Eastern Klamath County and Western Lake County and Central and Eastern Lake County including Klamath Falls, Paisley, Lakeview. * WHEN...From 1 PM to 9 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...With leaves still on some deciduous trees, tree branches are more susceptible to damage in this early season wind event. Also, any hazard trees in wildfire burn scar areas are more susceptible to tree fall so please use extra caution in these areas. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ080-112200- /O.CON.KMFR.FR.Y.0011.211011T0900Z-211011T1600Z/ /O.CON.KMFR.FZ.A.0007.211012T0800Z-211012T1600Z/ Western Siskiyou County- Including the cities of Callahan, Etna, Fort Jones, Greenview, Happy Camp, and Scott Bar 1058 PM PDT Sun Oct 10 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 32 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 21 possible. * WHERE...For the Frost Advisory, Scott Valley including Etna and Fort Jones. For the Freeze Watch, Scott and Klamath River Valleys. * WHEN...For the Frost Advisory, from 2 AM to 9 AM PDT Monday. For the Freeze Watch, from late Monday night through Tuesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Temperatures will trend colder Tuesday morning compared to Monday morning. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ082-112200- /O.CON.KMFR.FZ.A.0007.211012T0800Z-211012T1600Z/ South Central Siskiyou County- Including the cities of Dunsmuir, McCloud, and Mount Shasta 1058 PM PDT Sun Oct 10 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...Freezing temperatures ranging from the mid 20s to 32 degrees possible. * WHERE...Valleys across western Siskiyou County, central Siskiyou County and south-central Siskiyou County. This includes the Shasta Valley and areas near Mount Shasta and Dunsmuir. * WHEN...From late Monday night through Tuesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ORZ023-024-026-112200- /O.CON.KMFR.FZ.A.0007.211012T0900Z-211012T1600Z/ Central Douglas County-Eastern Curry County and Josephine County- Jackson County- Including the cities of Glendale, Cave Junction, Medford, and Ashland 1058 PM PDT Sun Oct 10 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...Temperatures in the upper 20s to low 30s are possible. * WHERE...South-central Douglas County, far eastern Curry County, Josephine County and Jackson County. This includes the Illinois, Applegate, and Rogue Valleys as well as southern portions of the Umpqua Basin near Tiller, Azalea and Glendale. * WHEN...From late Monday night through Tuesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Visit us at https://www.weather.gov/Medford
769 WWUS76 KMFR 111554 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 854 AM PDT Mon Oct 11 2021 CAZ080-120000- /O.EXP.KMFR.FR.Y.0011.000000T0000Z-211011T1600Z/ /O.CON.KMFR.FZ.A.0007.211012T0800Z-211012T1600Z/ Western Siskiyou County- Including the cities of Callahan, Etna, Fort Jones, Greenview, Happy Camp, and Scott Bar 854 AM PDT Mon Oct 11 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 20 possible. * WHERE...For the Freeze Watch, Scott and Klamath River Valleys. * WHEN...From late tonight through Tuesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ081-120000- /O.CON.KMFR.WI.Y.0021.211011T2000Z-211012T0400Z/ /O.CON.KMFR.FZ.A.0007.211012T0800Z-211012T1600Z/ Central Siskiyou County- Including the cities of Hilt, Weed, and Yreka 854 AM PDT Mon Oct 11 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * WHAT...For the Wind Advisory, north winds 20 to 30 mph with gusts up to 45 mph expected. For the Freeze Watch, sub- freezing temperatures as low as 23 possible. * WHERE...Shasta Valley including Interstate 5 near Yreka and Weed. * WHEN...For the Wind Advisory, from 1 PM to 9 PM PDT Monday. For the Freeze Watch, from late Monday night through Tuesday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...With leaves still on some deciduous trees, tree branches are more susceptible to damage in this early season wind event. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ084-085-ORZ029>031-120000- /O.CON.KMFR.WI.Y.0021.211011T2000Z-211012T0400Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Dorris, Newell, Tulelake, Altamont, Klamath Falls, Beatty, Bly, Sprague River, Adel, Lakeview, and Valley Falls 854 AM PDT Mon Oct 11 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In California, Northeast Siskiyou and Northwest Modoc Counties and Modoc County including Dorris, Tulelake, Tionesta, and Davis Creek. In Oregon, Klamath Basin, Northern and Eastern Klamath County and Western Lake County and Central and Eastern Lake County including Klamath Falls, Paisley, Lakeview. * WHEN...From 1 PM to 9 PM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...With leaves still on some deciduous trees, tree branches are more susceptible to damage in this early season wind event. Also, any hazard trees in wildfire burn scar areas are more susceptible to tree fall so please use extra caution in these areas. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ082-120000- /O.CON.KMFR.FZ.A.0007.211012T0800Z-211012T1600Z/ South Central Siskiyou County- Including the cities of Dunsmuir, McCloud, and Mount Shasta 854 AM PDT Mon Oct 11 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * WHAT...Freezing temperatures ranging from the mid 20s to 32 degrees possible. * WHERE...Valleys across western Siskiyou County, central Siskiyou County and south-central Siskiyou County. This includes the Shasta Valley and areas near Mount Shasta and Dunsmuir. * WHEN...From late Monday night through Tuesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ORZ023-024-026-120000- /O.CON.KMFR.FZ.A.0007.211012T0900Z-211012T1600Z/ Central Douglas County-Eastern Curry County and Josephine County- Jackson County- Including the cities of Glendale, Cave Junction, Medford, and Ashland 854 AM PDT Mon Oct 11 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * WHAT...Temperatures in the upper 20s to low 30s are possible. * WHERE...South-central Douglas County, far eastern Curry County, Josephine County and Jackson County. This includes the Illinois, Applegate, and Rogue Valleys as well as southern portions of the Umpqua Basin near Tiller, Azalea and Glendale. * WHEN...From late Monday night through Tuesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Oct 10, 8:00 PM PDT, 54 minutes earlier.
Area forecast discussion, Oct 10, 8:00 PM PDT, 54 minutes before
Area Forecast Discussion
National Weather Service Medford OR
800 PM PDT Sun Oct 10 2021
.DISCUSSION...Behind a cold front, temperatures are running 5 to 10
degrees lower than 24 hours ago. It will be a cold night, though
many areas west of the Cascades will be tempered some by cloud
cover. Some showers will continue behind the front through the
overnight hours, focused over the higher terrain. Snow levels per
current temperatures and webcams are right around 4500 feet. About
an inch of snowfall is possible in some of the higher Cascade
mountain passes like Diamond Lake before showers diminish Monday
morning. Some snow will certainly melt initially, but road
temperatures are lowering, and some minor travel impacts are
expected. Some drying conditions are expected tomorrow as the
upper trough pushes eastward and upper ridging begins to build
some. Wind speeds will tick upwards tomorrow compared to an
already-breezy day today. Gusts into the 30s (mph) are expected
over Northern California and areas east of the Cascades. This is
an unusually strong northerly wind for this time of year with
winds at 10000 feet reaching 40kt. It will feel quite chilly in
most areas due to cold air mass and these breezy conditions.
Tomorrow night continues to look like the coldest night so far
this season. A Freeze Watch continues to be in effect for most
areas west of the Cascades and inland from the coast. Temperatures
may not reach their coldest possible readings in Lake and Modoc
Counties due to some continued winds overnight.
Please see the previous forecast discussion for more details on the
weather this week, including the next front to arrive Tuesday
night.
&&
.AVIATION...11/00Z TAFs...A cold front now moving through the
area will clear to the east of the area Sunday night. Over the
coastal waters, along the coast, and in the coastal valleys...VFR
conditions will prevail initially, but areas of MVFR cigs will
develop late Sunday afternoon into Sunday evening along with showers
and isolated thunderstorms. Isolated IFR cigs/vsbys will develop
late Sunday night, persisting into Monday morning. The showers and
thunderstorms will end Monday morning and all but the coastal waters
will clear to VFR by Monday afternoon. The higher conditions along
the coast and inland will prevail into Monday evening. From the
Cascades west...Mostly VFR conditions will prevail initially, but
areas of higher terrain will remain obscured. Showers will develop
late Sunday afternoon and evening. Areas of IFR/MVFR cigs in low
clouds will develop late Sunday night and persist into Monday
morning. The showers and thunderstorms will end Monday morning and
all areas will clear to VFR by Monday afternoon. The higher
conditions will prevail into Monday evening. East of the Cascades...
VFR conditions will prevail through Monday evening, but there will
be some obscuration of higher terrain through Monday morning. It
will also be breezy into Sunday evening and windy Monday
afternoon.
&&
.MARINE...Updated 230 PM PDT Sunday 10 October 2021...There is a
slight chance of thunderstorms from Gold Beach north into Monday
morning. Gusty north winds will diminish Monday night. Steep to very
steep seas will become all steep seas by Monday afternoon, then
subside late Monday night. A front will move onshore Tuesday night.
North winds and areas of steep seas will return to the area
Wednesday and persist through Friday.
&&
.PREV DISCUSSION... /Issued 231 PM PDT Sun Oct 10 2021/
DISCUSSION...Satellite imagery depicts a cirrus cloud shield that
is depicting a weak cold front across lake and Modoc Counties.
Behind this front stratocumulus clouds are abundant with some of
these clouds beginning to glaciate (gain ice) in Douglas County.
The earlier changes to the forecast to add a slight chance of
thunder to the coast and to add breezier winds to the Shasta
Valley still look on track. The showers coming in are well
depicted through high resolution ensemble members and the best
chances for light precipitation will be from the Cascades west and
Siskiyous north.
The cold, showery air mass will follow traverse inland as an
upper trough moves over the area this evening through Monday
morning. Shower chances are greatest from the Southern Oregon
Cascades west will some isolated to scattered showers possible
over northern California and east of the Cascades. Snow levels are
forecast to quickly lower behind the front this evening into
tonight, dropping down to 3500 to 4000 feet west of the Cascades
and down to 3000 to 3500 feet east of the Cascades. Models
continue to support light snowfall tonight into Monday morning
over higher mountain passes, generally above 4000 feet, and
focused over the Cascades. Early October sun angle will likely
limit impacts to roadways to a minor magnitude, but travelers
should be aware of this early season snowfall potential.
As the upper trough shifts eastward, breezy to gusty north winds
are expected east of the Cascades Monday afternoon and evening.
Although the NBM predicts a high probability (60%) of advisory
level winds east of the Cascades. The vast majority of ensembles
and their means, however are showing the breezy, but not advisory
level winds. So, have opted to not go with a wind advisory here,
but will reiterate that it will likely be breezy Monday afternoon
and evening. Otherwise, the showers may linger into Monday
afternoon, tapering off by Monday evening.
With this cold air mass moving in place, expect a significant
cooling trend tonight through Tuesday morning. Models indicate
that by late tonight, the air mass is forecast to be in the
coldest 1 percent for this time of year, per the 1979-2009
climatology. Cool daytime and cold overnight temperatures are
expected during this period. Cloud cover Monday morning will
likely prevent temperatures from reaching their coldest potential,
but less clouds Tuesday morning means the coldest temperatures so
far this season, with teens east of the Cascades and 20s to low
30s west of the Cascades. A freeze watch continues for areas west
of the Cascades for Monday night and Tuesday morning.
Late Tuesday into Wednesday, the next weak front and upper
trough will arrive. This system will not be a significant
precipitation producer either, with only light precipitation
expected. However, additional light snow could fall in the
Cascades with snow levels between 4000 and 5000 feet. Again,
impacts are expected to be quite minimal with this system.
Afterwards, ensembles begin to dry us out for most of the rest of
the week. Models are suggesting that the next system could arrive
late Sunday into Monday, but confidence in the general details is
low at this time. Please stay tuned to the forecast for more
information on potential snowfall, freezing temperatures, and
other fall to winter-like weather. -Schaaf
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Freeze Watch from late Monday night through Tuesday morning for
ORZ023-024-026.
CA...Freeze Watch from late Monday night through Tuesday morning for
CAZ080>082.
Pacific Coastal Waters...
Small Craft Advisory until 5 AM PDT Tuesday for
PZZ350-356-370-376.
Hazardous Seas Warning until 11 AM PDT Monday for PZZ370-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 10:58 PM PDT | Wind Advisory | MFR | Modoc, Siskiyou | 22 hr |
| Oct 11, 1:36 PM PDT | Frost Advisory | MFR | Siskiyou | 19 hr |
| Oct 11, 1:36 PM PDT | Freeze Warning | MFR | Siskiyou | 19 hr |
Nearby
Frost Advisories in California, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.